Ask an expert
Question

22 Mar 2007

Depo provera versus Melodene
Hi dr

I have been on the Depo Provera 3-month injection for 2 years now and I am gaining weight. I am also on Paxil for clinical depression, so I am not quite sure which medication might be influencing my weight.

The reason I went on the injection was to stop my periods. I experienced at least 3 'black' days per month during pms when i could not even get out of bed, and this would be followed by the period that was very painful and also disrupted my life for the first two days, as I have to sit with hot water bottles and take lots of painkillers just to be able to function.

When I went for my last injection, the lady at the clinic said she cant change me to the 2 month one (less weight gain, apparently) as I have taken Diane before and are therefore susceptible to acne.

She then recommended Melodene and I am quite interested in trying it. The only question is if you think that this might help for regulating my hormones, and causing less PMS and painful periods? I would rather gain weight than experience the trauma of my previous periods.

Thanks for your time,
C
Answer 814 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

Melodene should give you less painful periods and less PMS.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9269 votes
No
66% - 17870 votes
Vote